Michigan, 2007

Tornado and Hail in Michigan, June 7, 2007

June 7, 2007 · NWS MQT · 13 events in 6 counties and zones

Severe Thunderstorms produced large hail and damaging winds over west and south central Upper Michigan on the afternoon and evening of the 7th. A tornado also formed over Menominee County and uprooted numerous trees west of the town of Banat.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$26,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

Severe Thunderstorms produced large hail and damaging winds over west and south central Upper Michigan on the afternoon and evening of the 7th. A tornado also formed over Menominee County and uprooted numerous trees west of the town of Banat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 7, 11:35 AM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 7, 11:35 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
135 PM EDT THU JUN 7 2007

.AVIATION...FOR THE 18Z TAFS...THERE ARE A FEW CONCERNS WITH THIS
TAF PACKAGE...INCLUDING THE GUSTINESS OF THE S WIND AHEAD OF THE
FRONT...AND THEN THE TIMING/STRENGTH OF THUNDERSTORMS THIS EVENING.
THREW IN WS AT KCMX WITH 12Z NAM SHOWING AROUND 40-45KT AT 2000FT
OFF THE DECK. WITH THE POTENTIAL FOR SVR WX...MENTION OF TSRAGS
SEEMED APPROPRIATE...ALTHOUGH STILL UNSURE OF KICK OFF TIMING.
WHENEVER CONVECTION DOES INITIATE...EXPECT THE SYSTEMS TO MOVE
QUICKLY FROM W TO E.

&&

.UPDATE...
STILL TRYING TO ASSESS THE DEVELOPING SEVERE SITUATION. OVERALL
...NOT MUCH HAS CHANGED FM PREVIOUS THINKING. FIRST OFF...ADDED
DELTA/SOUTHERN SCHOOLCRAFT TO WIND ADVY...SO ALL CWA IS NOW IN
THIS. SO FAR...WINDS STAYING BLO 30 KT MOST AREAS...BUT WITH 35-40KT
1-3KFT...DEEPER MIXING SHOULD BRING SOME 40KT WINDS TO SFC IN GUSTS.
EARLIER OB ON TIP OF DOOR PENINSULA INDICATED 35 KT WINDS SO THERE
IS A POTENTIAL OF HIGHER GUSTS EVEN CLOSE TO SHORES OF LK MI IF NOT
FARTHER INLAND IN DELTA AND S SCHOOLCRAFT.

CONCERNING THUNDERSTORMS...ONE CONCERN IS AREA OF LOWER CLOUDS
(3-4KFT BASES) THAT FORMED BENEATH CAPPING LAYER NEAR H7 THAT SPREAD
ACROSS THE AREA THIS MORNING. EDGE OF LOWER CLOUDS NOW INTO WEST
HALF OF CWA. THESE CLOUDS LIKELY PROHIBIT ANY CHANCE OF BREAKING CAP
AHEAD OF PRIMARY COLD FRONT AND AREA OF STRONG HEIGHT FALLS WHICH
HELP TO COOL MID LEVELS AND ERODE THE CAP. CURRENT GRIDS WITH LIKELY
POPS NOT INTO CWA AFT 21Z SEEMS ON TRACK RIGHT NOW. TRIMMED BACK
EASTERN EXTENT OF CHANCE POPS (MQT-MNM) UNTIL AFT 00Z. STRONG WIND
FIELDS ALOFT LEAD TO VERY FAVORABLE SHEAR/HELICITY
PARAMETERS...ENHANCING THE TORNADO THREAT...ALONG SFC BOUNDARY
ACROSS UPR MI. INSTABILITY...AT LEAST INITIALLY...IS THE MAIN
QUESTION. USED A T/TD OF 82/63 AND ACHIEVED CAPE VALUES AROUND 1500
J/KG WITH CIN NEAR 100 J/KG. HIGHER CIN VALUES WILL PROHIBIT
DEVELOPMENT AHEAD OF THE MAIN TROUGH. SCATTERED STORMS NOW
DEVELOPING FAR WEST WI INTO NE IA MAY BE BEGINNING SIGNALS OF SEVERE
EVENT. WATCH ONLY OUT FOR FAR WEST CWA ATTM BUT EXPECT POTENTIAL
SEVERE THREAT TO SPREAD EASTWARD INTO REST OF CWA THIS EVENING.

&&

.PREV DISCUSSION (ISSUED AT 414 AM EDT)...

WV AND 400MB RUC ANALYSIS SHOWS BROAD UPPER LEVEL RIDGE OVER MOST OF
EASTERN CONUS AND STRONG MID LEVEL TROUGH OVER CENTRAL ROCKIES.
SURFACE REFLECTION OF TROUGH IS SEEN OVER SOUTH DAKOTA WITH A
CENTRAL PRESSURE OF AROUND 980MB. LATEST RADAR IMAGRY SHOWS A LINE
OF SHOWERS AND THUNDERSTORMS ARCHED FROM KBIS THROUGH EASTERN
LAKE SUPERIOR. CONVECTION IS TIED CLOSELY TO 850MB FGEN REGION.
-TSRA/S WILL CONTINUE MOVING NORTH AND EAST...WX GRIDS WERE ADJUSTED
EARLY TO ACCOUNT FOR THIS TREND.

TODAY IS TURNING OUT TO BE QUITE THE ACTIVE WEATHER DAY. PRIOR TO
THE IMPENDING SEVERE WEATHER OUTBREAK...OPTED TO ISSUE A WIND
ADVISORY FOR MOST AREAS OF FA. OPTED TO NOT INCLUDED DELTA AND
SOUTHERN SCHOOLCRAFT COUNTIES...OWING TO THE STABILIZING EFFECT OF
LAKE MICHIGAN. EARLY ON TODAY...CAPPED SOUNDINGS WILL LIMIT MIXING
OF STRONG WIND AND WIND GUSTS. BUT BY EARLY AFTERNOON SURFACE
HEATING WILL BE ENOUGH TO OVERCOME CAP. STARTED WIND ADVISORY IN
WEST A BIT SOONER AS MORE HEATING IS EXPECTED FOR THEM. HIGHS IN
THE LOW 80S STILL LOOK GOOD FOR THE WEST. WITH A RARE HIGH RISK
NOW IN PLACE OVER THE AREA...THIS AFTERNOON AND EVENING LOOK TO BE
VERY ACTIVE. HIGH SHEAR/CAPE ENVIRONMENT ALONG WITH LARGE SCALE
ASCENT...STRONG LOW LEVEL JET...+50KTS...LOW LCL HEIGHTS AROUND
500-700METERS BY EARLY EVENING WILL ALLOW FOR ACTIVE SEVERE
WEATHER PATTERN TO DEVELOP. ALSO...THE POSSIBILITY OF AN ISOLATED
TORNADOES ACROSS THE FA EXISTS IN ADDITION TO SEVERE HAIL AND
DAMAGING WIND THREAT...WILL MENTION ISOLATED TOR POSSIBILITY IN
THE HWO.

BY FRIDAY AFTN PRECIP. ASSOCIATED WITH FRONTAL PASSAGE SHOULD BE
EXITING TO THE EAST. DID TWEAK WX GRIDS FOR THIS TIME...BUT DIDN/T
CHANGE MUCH. WANTED TO END PRECIP. EARLIER BUT GUIDANCE SUGGESTED
THE POTENTIAL REMAINS THROUGH EARLY FRIDAY AFTN. BY 18Z FRIDAY THE
FRONT WILL BE OUT OF HERE...ALLOWING FOR COOL AIR TO FILTER INTO
UPPER MICHIGAN WHICH WILL FEEL NICE AFTER THURSDAYS SEVERE
WEATHER.

THEREAFTER MID LEVEL HIGH PRESSURE RIDGE BUILDS INTO THE AREA AND TO
AN EXTENT REMAINS OVER THE FA WELL INTO EARLY NEXT WEEK. WITH NO
GOOD REASON TO CHANGE EXISTING WX GRIDS DURING THIS TIME LEFT CHANCE
OF SHOWERS AND THUNDERSTORMS IN FOR THE EXTREME WESTERN FA. THE NAM
IS MORE BULLISH AND BREAKS DOWN THE RIDGE EARLY SUNDAY AND BRINGS A
WEAK S/W INTO THE WESTERN FA SUNDAY MORNING. OTHER GUIDANCE KEEPS
RIDGE IN PLACE MORE OR LESS.

COORDINATED WITH APX...GRB...DLH

&&

.MARINE (FOR 4 AM EDT LAKE SUPERIOR ISSUANCE)...

A STRONG LOW PRES OF 28.9 INCHES OVER THE EASTERN
DAKOTAS WILL PROGRESS NORTHEASTWARD INTO NORTHERN MINNESOTA THIS
AFTERNOON. AS IT CONTINUES TO SLIDE NE INTO CENTRAL ONTARIO
TONIGHT...A COLD FRONT WILL MOVE ACROSS LAKE SUPERIOR. WE WILL
CONTINUE TO HIGHLIGHT STRONG GUSTY WINDS WITH 30 TO 40KT GUSTS
MAINLY TODAY AND TONIGHT.  ALREADY EXPERIENCED SOME GUSTS IN THIS
RANGE EARLY THIS MORNING. BEHIND THIS SYSTEM...HIGH PRESSURE OF 30.1
INCHES OVER THE CENTRAL PLAINS STATES FRI WILL BEGIN TO MOVE NE
REACHING THE LOWER GREAT LAKES ON SAT...WHERE IT WILL REMAIN
STATIONARY THROUGH MON. MEANWHILE...A 29.6 INCH LOW CENTER WILL
DEVELOP OVER THE NORTHERN PLAINS ON SUN AND MON.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY THROUGH MIDNIGHT EDT
/11 PM CDT/ TONIGHT FOR MIZ001-003>007-010>012>014-084-085.

WIND ADVISORY THROUGH MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
MIZ002-009.

&&

AVIATION...JLL
UPDATE...JLA
PREV DISCUSSION...PEARSON
MARINE...KF
Hazardous weather outlook, Jun 7, 1:44 AM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
344 AM EDT THU JUN 7 2007

MIZ001>007-009>014-084-085-080745-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
344 AM EDT THU JUN 7 2007 /244 AM CDT THU JUN 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL DEVELOP OVER MUCH OF UPPER MICHIGAN TODAY
AND CONTINUE INTO THIS EVENING. STRONG SOUTH WINDS WILL GUST AS
HIGH AS 50 MPH AT TIMES...ESPECIALLY FOR AREAS ALONG THE LAKE
SUPERIOR SHORELINE.

THUNDERSTORMS WILL FIRE ACROSS WESTERN UPPER MICHIGAN LATE
THIS AFTERNOON AND THEN SPREAD INTO CENTRAL UPPER MICHIGAN
THIS EVENING. EXPECT THE THUNDERSTORMS TO END LATE TONIGHT.
THERE IS A HIGH RISK THAT SOME OF THE STORMS LATE THIS AFTERNOON
AND EVENING WILL BECOME SEVERE...PRODUCING DAMAGING WINDS AND
LARGE HAIL. A FEW ISOLATED TORNADOES ARE EVEN POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING.

LSZ221-241>248-263-264-080745-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
344 AM EDT THU JUN 7 2007 /244 AM CDT THU JUN 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL REDEVELOP OVER WESTERN LAKE SUPERIOR THIS
AFTERNOON AND THEN SPREAD ACROSS THE REST OF LAKE SUPERIOR
TONIGHT. THERE IS A HIGH RISK THAT SOME OF THESE STORMS WILL
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY
OVER WESTERN LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-080745-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
344 AM EDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS NORTHERN LAKE MICHIGAN TONIGHT.
THERE IS A HIGH RISK THAT SOME OF THESE STORMS WILL BECOME
SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VOSS

In the hours before

Special weather statement, Jun 7, 11:01 AM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
101 PM EDT THU JUN 7 2007

MIZ001-003>007-010>014-084-085-071915-
KEWEENAW-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-IRON-
DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK...
LANSE...MARQUETTE...MUNISING...NEWBERRY...IRON RIVER...
IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...
KENTON...SIDNAW...SENEY
101 PM EDT THU JUN 7 2007 /1201 PM CDT THU JUN 7 2007/

...THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS UPPER
MICHIGAN LATE THIS AFTERNOON AND THIS EVENING...

A LOW PRESSURE SYSTEM CENTERED OVER WESTERN MINNESOTA WILL DRAG A
COLD FRONT ACROSS UPPER MICHIGAN LATE TONIGHT THROUGH THE
OVERNIGHT HOURS. THIS SYSTEM WILL BRING WARM AND UNSTABLE AIR
ACROSS THE UPPER PENINSULA THIS AFTERNOON AND EVENING...CREATING
POTENTIALLY EXPLOSIVE ATMOSPHERIC CONDITIONS...RIPE FOR SEVERE
WEATHER.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS PLACED PORTIONS
OF UPPER MICHIGAN UNDER A HIGH RISK FOR FOR SEVERE WEATHER. A HIGH
RISK MEANS THAT A MAJOR SEVERE WEATHER OUTBREAK IS EXPECTED IN THE
REGION. WIDESPREAD SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. SEVERE WEATHER IS
EXPECTED ACROSS THE WESTERN COUNTIES OF UPPER MICHIGAN BY
APPROXIMATELY 5 PM EDT...AND ACROSS EAST CENTRAL UPPER MICHIGAN
BY 7 PM EDT.

NOW IS THE TIME TO MAKE SURE THAT YOU ARE PREPARED FOR SEVERE
WEATHER SHOULD IT OCCUR IN YOUR AREA. HERE ARE A FEW SAFETY TIPS TO
CONSIDER.

IF YOU LIVE IN A MOBILE HOME...MAKE SURE THAT YOU HAVE AN
UNDERGROUND SHELTER NEARBY. IF NOT AVAILABLE...LOCATE THE NEAREST
PERMANENT...STURDY BUILDING THAT YOU MAY USE AS A SHELTER.

A BASEMENT OR CELLAR IS AN IDEAL PLACE TO TAKE SHELTER. GET
UNDER A STURDY PIECE OF FURNITURE OR UNDER A STAIRWAY. IF NO
BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR AND TAKE SHELTER
IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET AWAY FROM ANY
WINDOWS. MAKE SURE YOU HAVE A HEAVY BLANKET OR MATTRESS TO COVER
YOURSELF FOR PROTECTION FROM GLASS AND OTHER DEBRIS.

IF YOU ARE IN A SCHOOL...HOSPITAL...OR PUBLIC AREA...MAKE SURE YOU
KNOW THE LOCATION OF THE DESIGNATED SHELTER AREA. BASEMENTS SHOULD
BE USED AS SHELTERS IF AVAILABLE. OTHERWISE...USE AN INTERIOR
HALLWAY ON THE GROUND FLOOR...STAYING AWAY FROM ANY WINDOWS. ONCE IN
THE SHELTER AREA...FACE AN INTERIOR WALL...CROUCH DOWN ON YOUR
ELBOWS AND KNEES AND PLACE YOUR HANDS OVER YOUR HEAD.

THE ISSUANCE OF A SEVERE THUNDERSTORM WATCH OR A TORNADO WATCH MAY
BE NECESSARY IN THE AREA WITHIN THE NEXT 12 HOURS. KEEP ALERT AND
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
FUTURE UPDATES...WATCHES...AND WARNINGS.

JLL
Special weather statement, Jun 7, 12:58 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
258 PM EDT THU JUN 7 2007

MIZ009-072100-
GOGEBIC-
158 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC COUNTY UNTIL 400 PM CDT...

AT 255 PM EDT(155 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 31 MILES WEST OF PHILLIPS...OR 38
MILES SOUTHWEST OF PARK FALLS...MOVING NORTHEAST AT 55 MPH.

THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS.

PEOPLE IN GOGEBIC COUNTY...INCLUDING THE CITY OF MARENISCO...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLL
Special weather statement, Jun 7, 1:25 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
325 PM EDT THU JUN 7 2007

MIZ012-072015-
MENOMINEE-
225 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 315 PM CDT...

AT 222 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF WAUSAUKEE TO 7 MILES
SOUTHWEST OF POUND...OR ALONG A LINE EXTENDING FROM 23 MILES SOUTH OF
KINGSFORD TO 27 MILES WEST OF MENOMINEE...MOVING NORTHEAST AT 80 MPH.

PEOPLE IN MENOMINEE COUNTY...INCLUDING THE CITIES OF HERMANSVILLE...
STEPHENSON...LA BRANCHE AND POWERS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLA

The radar

The Marquette radar (KMQT), 164 km away, was scanning. The volume nearest the first event began at 20:39 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 5 hail, 1 tornado. Local standard time, as filed.

Hail, Gogebic

When
June 7, 2:40 PM CST to 2:42 PM CST
Where
Gogebic County, Marenisco
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
46.380, -89.680

Hail lasted a couple of minutes...accompanied by heavy rain.

Hail, Menominee

When
June 7, 4:40 PM CST to 4:45 PM CST
Where
Menominee County, 11 mi W of Stephenson
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.420, -87.847

Hail lasted for five minutes.

Tornado, Menominee

When
June 7, 4:47 PM CST to 4:48 PM CST
Where
Menominee County, 4 mi W of Banat
Rating
EF0
Path length
0.25 mi
Path width
125 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
45.520, -87.782

At 6:47 pm, a tornado touched down approximately 4 miles west of Banat in a forested area west of County Road 356. The EF-0 tornado was approximately 125 yards wide as it tore a quarter-mile path through forested areas and across County Road 356. With winds estimated at 80 mph, the tornado uprooted or snapped more than fifty large trees (diameter in excess of a foot and height greater than 50 feet) along its path before dissipating over forested swampland.

Hail, Menominee

When
June 7, 4:50 PM CST to 4:52 PM CST
Where
Menominee County, 2 mi SW of Bagley
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.530, -87.609

Hail lasted for one to two minutes.

Hail, Menominee

When
June 7, 4:55 PM CST to 4:57 PM CST
Where
Menominee County, 1 mi SE of Carney
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.570, -87.555

Hail lasted for one to two minutes.

Thunderstorm Wind, Menominee

When
June 7, 5:29 PM CST
Where
Menominee County, 1 mi E of Wallace
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
45.330, -87.599

Ten-inch diameter tree limbs down east of Highway US-41 on County Road 342.

Thunderstorm Wind, Gogebic

When
June 7, 5:50 PM CST
Where
Gogebic County, 2 mi SE of Wakefield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.450, -89.890

Four-inch diameter trees blown down.

Thunderstorm Wind, Gogebic

When
June 7, 5:56 PM CST
Where
Gogebic County, Wakefield
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.470, -89.920

Five-inch diameter tree branches blown down.

Thunderstorm Wind, Ontonagon

When
June 7, 7:28 PM EST to 7:30 PM EST
Where
Ontonagon County, 5 mi S of Ontonagon
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
46.798, -89.300

Several 8-12 inch diameter trees blown down across roads.

Hail, Delta

When
June 7, 7:35 PM EST to 7:36 PM EST
Where
Delta County, Garden
Measured
0.88 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
45.780, -86.550

Hail lasted approximately one minute. Numerous one-foot diameter trees were also blown down.

Thunderstorm Wind, Houghton

When
June 7, 7:47 PM EST
Where
Houghton County, Freda
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
47.130, -88.830

Two 14-inch diameter trees snapped.

Thunderstorm Wind, Houghton

When
June 7, 8:19 PM EST
Where
Houghton County, 3 mi E of Houghton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.120, -88.516

Eight-inch diameter tree blown down.

Thunderstorm Wind, Keweenaw

When
June 7, 8:23 PM EST
Where
Keweenaw County, 1 mi S of Phoenix
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
47.365, -88.280

Tree blown down across Cliff Drive.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2007Every state in 2007This day in weather historyThe tornado archive for Michigan, 2007Warnings in Michigan, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38334, 38335, 38344, 38363, 38365, 38369, 38374, 38377, 38381, 38423, 38424, 38425, 38426.